Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 176, NWS Shreveport, LA

June 14, 2012Angelina County, Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2012, 2:09 AM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 2:09 AM CDT (07:09 UTC)
Expired
Jun 14, 2012, 3:15 AM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:20 AM CDTTSTM WND DMG13 Nw Lufkin, TXTREES DOWNED IN POLLOK NEAR HWY 69 AND HWY 7. GLASS WAS ALSO BROKEN OUT OF A SCHOOL IN POLLOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS54 KSHV 140709
SVRSHV
TXC005-073-347-140815-
/O.NEW.KSHV.SV.W.0176.120614T0709Z-120614T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITIES OF...LUFKIN...DIBOLL...
  SOUTHERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST TEXAS...

* UNTIL 315 AM CDT

* AT 205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF WELLS...OR 17 MILES WEST OF LUFKIN...AND MOVING EAST
  AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
POLLOK...HUDSON...LUFKIN...HUNTINGTON AND ETOILE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 

&&

LAT...LON 3110 9476 3116 9486 3123 9487 3126 9490
      3132 9491 3135 9496 3139 9496 3144 9502
      3146 9510 3148 9511 3155 9503 3146 9458
      3135 9432 3123 9434 3114 9441 3108 9463
TIME...MOT...LOC 0708Z 287DEG 21KT 3139 9499

$$

06
1 follow-up statement
068 
WWUS54 KSHV 140750
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 AM CDT THU JUN 14 2012

TXC073-140758-
/O.CAN.KSHV.SV.W.0176.000000T0000Z-120614T0815Z/
CHEROKEE TX-
250 AM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY IS
CANCELLED...

LAT...LON 3135 9433 3120 9449 3119 9461 3123 9479
      3144 9496 3152 9487 3146 9458
TIME...MOT...LOC 0748Z 296DEG 12KT 3141 9479

$$

TXC005-347-140815-
/O.CON.KSHV.SV.W.0176.000000T0000Z-120614T0815Z/
NACOGDOCHES TX-ANGELINA TX-
250 AM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT 
FOR ANGELINA AND SMALL PART OF SOUTHWEST NACOGDOCHES COUNTIES...

AT 244 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CLAWSON...OR 7 MILES NORTHWEST OF 
LUFKIN...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUDSON...REDLAND...SHAWNEE...HUNTINGTON...HOMER...ETOILE AND BURKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING WILL BE OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER. LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS.

&&

LAT...LON 3135 9433 3120 9449 3119 9461 3123 9479
      3144 9496 3152 9487 3146 9458
TIME...MOT...LOC 0748Z 296DEG 12KT 3141 9479

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:44 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 13, 9:44 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT WED JUN 13 2012

.DISCUSSION...
ISOLATED...BUT STG TO SVR TSTMS...HAVE INTENSIFIED AFTER
SUNSET...DRIFTING SLOWLY NORTH ACROSS NW LA AND NE TX. AT THE SAME
TIME...SVR TSTMS MOVG EAST FROM CENTRAL TX...WEAKENED QUICKLY AT
SUNSET. MENTION GUSTY WINDS AND VERY HEAVY RAIN IN FORECAST FOR
REMAINDER OF EVENING...AND LEAVE IN ISOLD CONVECTION FOR THE
OVERNIGHT./VII/.

&&

.AVIATION...
ISOLD STG TSTMS ONLY LIKELY TO AFFECT KSHV TERMINAL...AS OTHER
STORMS CONCENTRATED NEAR TOLEDO BEND...BUT EAST OF THE KLFK
TERMINAL. LIGHT EAST WINDS...OUTSIDE OF ANY POSSIBLE STG TSTM
INDUCED WIND GUSTS. PATCHY FOG POSSIBLE LATER TONIGHT...WHERE
HEAVY RAIN FALLS...ESPECIALLY AT KSHV TERMINAL./11/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  91  71  92  71 /  30  30  10  10  10
MLU  66  92  67  93  69 /  20  30  10  10  10
DEQ  67  90  69  92  69 /  20  20  10  10  10
TXK  67  91  69  93  69 /  20  20  10  10  10
ELD  66  91  66  92  69 /  20  30  10  10  10
TYR  70  90  73  92  71 /  30  20  10  10  10
GGG  70  90  71  92  70 /  30  20  10  10  10
LFK  70  93  72  93  71 /  30  30  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 13, 11:10 AM CDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT WED JUN 13 2012

ARZ050-051-059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-141200-
SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER-
SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1110 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE CURRENTLY ACROSS NORTH CENTRAL TEXAS
AND SOUTHERN OKLAHOMA WILL CONTINUE TO MOVE EAST
SOUTHEAST TODAY...BRINGING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION. WHILE AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT THROUGH THIS EVENING...ANY MORE WIDESPREAD
SEVERE WEATHER WOULD BE TIED TO HEATING AND HOW UNSTABLE THE
ATMOSPHERE BECOMES. THIS ACTIVITY COULD REDEVELOP ALONG ANY
REMNANT OUTFLOW BOUNDARIES DURING THE EVENING HOURS BEFORE
DISSIPATING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.

ARZ060-061-071>073-LAZ003>006-012>014-019>022-141200-
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-
LA SALLE-
1110 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND
EVENING ACROSS THE REGION AS A DISTURBANCE APPROACHES THE REGION
FROM THE WEST. ANY STRONG TO SEVERE THUNDERSTORMS WOULD BE TIED TO
AFTERNOON HEATING...AND WILL DEPEND ON HOW UNSTABLE THE
ATMOSPHERE BECOMES. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS TODAY
WILL LIKELY DISSIPATE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.

20

In the hours before

Local storm report, Jun 13, 9:42 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     15 SW FLORIEN           31.30N 93.64W
06/13/2012                   SABINE             LA   LAW ENFORCEMENT

            POWER LINES DOWN 15 MILES SW OF FLORIEN. SOUTH TOLEDO
            BEND RESERVOIR

&&

25
Local storm report, Jun 13, 9:49 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/13/2012                   CADDO              LA   LAW ENFORCEMENT

            TREES DOWN IN SHREVEPORT

&&

25
Special weather statement, Jun 13, 10:18 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT WED JUN 13 2012

TXZ166-140400-
SAN AUGUSTINE-
1018 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CDT...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     SAN AUGUSTINE...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...MACUNE AND SAN AUGUSTINE...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MACUNE...OR 28 MILES NORTHEAST
OF ROCKLAND...MOVING NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PARKER
Special weather statement, Jun 13, 11:21 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 PM CDT WED JUN 13 2012

LAZ010-140515-
DE SOTO-
1121 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     MANSFIELD...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANSFIELD...MOVING NORTHEAST AT
10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

VII
Special weather statement, Jun 14, 12:54 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 AM CDT THU JUN 14 2012

LAZ020-022-140700-
GRANT-LA SALLE-
1254 AM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE AND GRANT...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA AND MIDWAY...

AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTH OF BALL...MOVING EAST
AT 15 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

06
Special weather statement, Jun 14, 1:15 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 AM CDT THU JUN 14 2012

TXZ152-165-140715-
ANGELINA-NACOGDOCHES-
115 AM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     ETOILE...HUNTINGTON AND WODEN...

AT 111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF WODEN...OR 9 MILES
SOUTH OF NACOGDOCHES...MOVING SOUTHEAST AT 15 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM ALONG WITH DEADLY LIGHTNING.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:08 PM CDTSevere Thunderstorm WarningSHVSabine52 min
Jun 13, 9:30 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine45 min
Jun 14, 4:01 AM CDTSevere Thunderstorm WarningSHVCherokee, Smith59 min
Jun 14, 4:42 AM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith63 min
Jun 14, 4:56 AM CDTSevere Thunderstorm WarningSHVFranklin49 min
Jun 14, 5:33 AM CDTSevere Thunderstorm WarningSHVTitus57 min
Jun 14, 7:35 AM CDTSevere Thunderstorm WarningSHVCass, Morris55 min
Jun 14, 8:35 AM CDTAreal Flood AdvisorySHVCamp, Morris, Titus, Upshur115 min
Jun 14, 3:41 PM CDTSevere Thunderstorm WarningSHVSabine49 min
Jun 14, 4:07 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.